Skip Navigation
Skip to contents

Endocrinol Metab : Endocrinology and Metabolism

clarivate
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > BROWSE ARTICLES > Author index
Search
Dong Youb Cha  (Cha DY) 1 Article
A Case of Thyrotoxic Periodic Paralysis Presenting as Ventricular Tachycardia.
Woun Seok Ryu, Sang Mi Lee, Sung Jun Sim, Dong Wook Lee, Jong Dae Han, Eun A Chung, In Kwan Song, Hwan Won Choi, Dong Youb Cha, Ie Byung Park
J Korean Endocr Soc. 1999;14(3):587-591.   Published online January 1, 2001
  • 982 View
  • 20 Download
AbstractAbstract PDF
sociated with hyperthyroidism occurs in 2.0% of Graves disease and is characterized by myasthenia or bilateral flaccid paralysis of lower extremity, in some cases, it may be accompanied with cardiac arrhythmias which are mostly due to hypokalemia. The most common type of cardiac arrhythmias associated with hyperthyroidism is sinus tachycardia, 1015% of patients have atrial fibrillation. Rarely, ventricular tachycardia or ventricular fibrillation develop and lead to cardiac arrest in severe case. A 26-year-old man was admitted to the hospital because of weakness of lower extremity. The initial EKG showed ventricular tachycardia. The laboratory results were, TSH 0.08 microunit/mL, free T4 4.11 ng/mL, T3 2.88 ng/mL, serum K 1.9 mEq/L. He was diagnosed as ventricular tachycardia associated with hypokalemic thyrotoxic periodic paralysis. His symptoms improved during the treatment with propylthiouracil and potassium replacement. We report a case of thyrotoxic periodic paralysis presenting as ventricular tachycardia with brief review of literatures.
Close layer

Endocrinol Metab : Endocrinology and Metabolism